Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Lake Charles, LA

February 4, 20129 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this flash flood watch at Feb 4, 2012, 3:58 AM CST for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Feb 4, 2012, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 3:58 AM CST (09:58 UTC)
In effect from
Feb 4, 2012, 6:00 AM CST
Expired
Feb 4, 2012, 6:00 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2041 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2041 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WGUS64 KLCH 040958
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 AM CST SAT FEB 4 2012

...HEAVY RAINS EXPECTED TO OVERSPREAD THE AREA TODAY...

.WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED TODAY
ALONG AND AHEAD OF A COLD FRONT ADVANCING ACROSS THE REGION.
UNUSUALLY HIGH MOISTURE VALUES IN PLACE AHEAD OF THIS FEATURE
ALONG WITH RELATIVELY SLOW MOVING CONVECTION WILL YIELD HEAVY AND
POSSIBLE FLOODING RAINS. ADDITIONALLY...ANTECEDENT CONDITIONS FROM
PREVIOUS RAINS OF THE LAST SEVERAL DAYS WILL ADD TO THE FLOODING 
THREAT.

LAZ027>033-041>045-TXZ180-201-215-216-259>262-041800-
/O.NEW.KLCH.FF.A.0001.120204T1200Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
358 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA... 
  ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU... 
  EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST. 
  LANDRY...UPPER ST. MARTIN AND VERNON. IN SOUTHEAST TEXAS... 
  HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON... 
  ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* THROUGH THIS AFTERNOON

* WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED
  TODAY ALONG AND AHEAD OF A COLD FRONT ADVANCING ACROSS THE
  REGION. UNUSUALLY HIGH MOISTURE VALUES IN PLACE AHEAD OF THIS
  FEATURE ALONG WITH RELATIVELY SLOW MOVING CONVECTION WILL YIELD
  HEAVY AND POSSIBLE FLOODING RAINS. ADDITIONALLY...ANTECEDENT
  CONDITIONS FROM PREVIOUS RAINS OF THE LAST SEVERAL DAYS WILL ADD
  TO THE FLOODING THREAT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
  BE COMMON ACROSS THE AREA...WITH ISOLATED AREAS RECEIVING 3 TO
  5 INCHES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
426 
WGUS64 KLCH 042131
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CST SAT FEB 4 2012

...HEAVY RAINS GRADUALLY DEPARTING THE AREA...

.HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN ADVANCING COLD
FRONT HAVE MOSTLY MOVED OUT OF THE AREA THIS AFTERNOON. LINGERING
LIGHT RAINS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON
ACROSS CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS...BUT
ADDITIONAL RAINFALL SHOULD NOT FURTHER AGGRAVATE ANY ONGOING
FLOODING OR LEAD TO ADDITIONAL FLOODING. ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR... AREAS OF MODERATE RAIN CONTINUE TO CROSS
THE REGION AND WILL DO SO FOR THE REMAINDER OF THE AFTERNOON.

LAZ027>033-TXZ180-201-259>262-042245-
/O.CAN.KLCH.FF.A.0001.000000T0000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
331 PM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR CENTRAL LOUISIANA AND INTERIOR SOUTHEAST
TEXAS HAS BEEN CANCELLED. ADDITIONAL RAINFALL AMOUNTS WILL RUN
LESS THAN A QUARTER OF AN INCH...AND IN MOST INSTANCES LESS THAN A
TENTH OF AN INCH...WHICH WILL NOT LEAD TO ADDITIONAL FLOODING OR
AGGRAVATE ONGOING FLOODING.

$$

LAZ041>045-TXZ215-216-050000-
/O.CON.KLCH.FF.A.0001.000000T0000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
331 PM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...CALCASIEU... 
  JEFFERSON DAVIS...LAFAYETTE AND UPPER ST. MARTIN. IN SOUTHEAST 
  TEXAS...JEFFERSON AND ORANGE. 

* UNTIL 6 PM CST THIS EVENING

* WIDESPREAD LIGHT RAIN WITH AREAS OF MODERATE RAINFALL WILL
  CONTINUE FOR THE REMAINDER OF THE AFTERNOON TODAY...WITH SOME
  AREAS RECEIVING AN ADDITIONAL ONE-HALF TO ONE INCH OF RAIN.
  COMBINED WITH THE HEAVY RAINS OF EARLIER TODAY AND THE ALREADY
  SATURATED GROUNDS IN PLACE PRIOR TO TODAY...AREAS OF FLOODING
  WILL REMAIN POSSIBLE THIS AFTERNOON.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

25
651 
WGUS64 KLCH 050003
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CST SAT FEB 4 2012

...HEAVY RAINFALL EXITING THE AREA...

.THE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED
EAST OF THE AREA. ALTHOUGH SOME...OFF AND ON...SHOWER ACTIVITY
WILL CONTINUE INTO THE EVENING HOURS. THE RAINFALL WITH THESE
SHOWERS WILL BE LIGHT ENOUGH...THAT ADDITIONAL FLASH FLOODING FROM
THE RAINFALL IS NOT EXPECTED.

LAZ041>045-TXZ215-216-050115-
/O.EXP.KLCH.FF.A.0001.000000T0000Z-120205T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
603 PM CST SAT FEB 4 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM CST THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST
TEXAS WILL EXPIRE AT 6 PM CST THIS EVENING. SCATTERED SHOWERS ARE
EXPECTED TO CONTINUE INTO THE EVENING HOURS. HOWEVER...THE
RAINFALL WITH THESE SHOWERS ARE EXPECTED TO BE MAINLY LIGHT.
THEREFORE...ANY ADDITIONAL RAINFALL FROM THESE SHOWERS ARE NOT
EXPECTED TO PRODUCE ADDITIONAL FLASH FLOODING. SEVERAL
LOCATIONS...ESPECIALLY NEAR THE CALCASIEU RIVER BASIN AND ITS
TRIBUTARIES...WILL STILL SEE STANDING WATER ON ROADWAYS FROM
RUNOFF FROM THE EARLIER RAINFALL. THEREFORE...CAUTION SHOULD STILL
BE USED WHEN DRIVING ON SOME AREA ROADWAYS TONIGHT...AND DO NOT DRIVE
INTO AREAS WHERE WATER IS COVERING THE ROADWAY.

$$

RUA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 11:34 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 3, 11:34 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CST FRI FEB 3 2012

.DISCUSSION...
06Z TAF ISSUANCE.

&&

.AVIATION...
SCT/NUM SHRA/TSRA CONTINUES OVER C LA...LIKELY TO CONTINUE THE
NEXT SEVERAL HOURS. CONTINUED PREDOMINATE SHRA WITH INTERMITTENT TSRA
THRU 08Z FOR AEX. FOR BPT/LCH/LFT/ARA...MAINLY VCSH & MVFR CEILINGS
LOWERING TO IFR BY 09-10Z...WITH INTERMITTENT LIFR VSBY/CEILINGS
FROM 09-13Z AT BPT/LCH. AFTER 15Z...THE COLD FRONT WILL BE
APPROACHING THE REGION...WITH YET ANOTHER ROUND OF SHRA/TSRA
EXPECTED AHEAD AND ALONG THE FRONTAL PASSAGE. FOR THIS...PLACED
PROB30 FOR LATE MORNING INTO THE AFTERNOON HOURS. FROPA EXPECTED
BETWEEN 22-24Z FOR AEX/BPT/LCH...AND 00-01Z FOR LFT/ARA.

DML

&&

.PREV DISCUSSION... /ISSUED 853 PM CST FRI FEB 3 2012/

UPDATE...
THE LATEST UPPER AIR SOUNDING FROM LAKE CHARLES SHOWS A VERY MOIST
AIR MASS IN PLACE WITH PRECIPITABLE WATER VALUE OVER 1.6 INCHES
ABOUT TWICE THE STANDARD DEVIATION. ALTHOUGH THE ATMOSPHERE HAS
BECOME A LITTLE MORE STABLE SINCE THE SOUNDING...LAPS ANALYSIS
STILL SHOWING CAPE VALUES NEAR 1000 J/KG. WITH THE MOIST AND
UNSTABLE ATMOSPHERE...DOES NOT TAKE MUCH TO GET SHOWER ACTIVITY
GOING. FOR THIS EVENING...UPPER LEVEL ENERGY FROM DEPARTING SHORT
WAVE...AND LOW LEVEL AREA OF MOISTURE CONVERGENCE...AS SEEN ON
MSAS ANALYSIS...HAS ALLOWED AREA OF SHOWERS AND THUNDERSTORMS TO
CONTINUE ACROSS CENTRAL LOUISIANA.

EXPECT THIS ACTIVITY TO GRADUALLY WIND DOWN BY MIDNIGHT AS
INSTABILITY CONTINUES TO DECREASE AND SHORT WAVE MOVES AWAY. UNTIL
THEN...CHANCE FOR HEAVY RAINFALL WILL CONTINUE. AREA FLOOD WARNING
WAS EXTENDED FOR THAT AREA THROUGH THE NIGHT...DUE TO THE CHANCE
FOR HEAVY RAINFALL OVER THE NEXT COUPLE OF HOURS...AND THE RUN-OFF
PROBLEMS ALREADY OCCURRING...THAT HAVE CLOSED NUMEROUS RURAL
ROADS...AS RUN-OFF IS HAVING PROBLEMS DRAINING INTO THE CALCASIEU
RIVER THAT IS IN FLOOD.

DURING THE OVERNIGHT AND TOWARD MORNING...THE BETTER CHANCE FOR
POPS AND STRONGER SHOWER ACTIVITY...WITH HEAVY RAINFALL...SHOULD
MOVE TO THE SOUTHEAST TEXAS ZONES...AS FRONTAL BOUNDARY OVER
NORTHEAST TEXAS MOVES SOUTHEAST TOWARD THE REGION. MEANWHILE...SOUTHWEST
LOUISIANA AND SOUTH CENTRAL LOUISIANA WILL CONTINUE TO SEE A LOW END
CHANCE TO SLIGHT CHANCE OF SHOWERS WITH LIGHT TO MODERATE RAINFALL
INTENSITY.

HAVE ADJUSTED POP AND WEATHER GRIDS BASED ON LATEST TRENDS.

RUA

PREV DISCUSSION... /ISSUED 548 PM CST FRI FEB 3 2012/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
SCT SHRA/TSRA MAINLY OVER C LA THIS EVENING...EXPECTED TO CONTINUE
THE NEXT SEVERAL HOURS. THUS...CONTINUED THE CHANCE OF TSRA THRU
04Z FOR AEX. FURTHER SOUTH...MAINLY VCSH ALONG THE I-10 CORRIDOR
WITH MVFR CEILINGS EXPECTED THRU 03Z. AFTER 03Z...VSBY/CEILINGS
WILL BEGIN DROPPING TO IFR FOR AEX/LFT/ARA...WITH LIFR VSBY/CEILINGS
EXPECTED AT BPT/LCH BETWEEN 07-14Z FOR ACROSS BPT/LCH. AFTER
15Z...THE COLD FRONT WILL BE APPROACHING THE REGION...WITH YET
ANOTHER ROUND OF SHRA/TSRA EXPECTED AHEAD AND ALONG THE FRONTAL
PASSAGE. FOR THIS...PLACED PROB30 FOR LATE MORNING INTO THE
AFTERNOON HOURS.

DML

PREV DISCUSSION... /ISSUED 355 PM CST FRI FEB 3 2012/

DISCUSSION...
AS ONE ROUND OF SHOWERS AND THUNDERSTORMS SLOWLY DEPARTS THE
FORECAST AREA...HERE COMES ANOTHER. WATER VAPOR IMAGERY SHOWS A
SHORTWAVE/SPEED MAX MOVING UP THE TX COAST ATTM...WHICH REGIONAL
88DS CORROBORATE WITH SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS CURRENTLY SHOWN OVER CNTL TX INTO METRO HOUSTON.
EXPECTING THE BULK OF THE PRECIPITATION TO AFFECT THE NWRN 1/2 OF
THE FORECAST AREA TONIGHT WHERE BEST DYNAMICS/LIFT WILL BE...AIDED
BY THE APPROACH OF A FRONTAL BOUNDARY CURRENTLY SITTING OVER WRN
TX. MOST OF THE CWA IS CARRYING CHANCE POPS TONIGHT...WITH THE
LAKES REGION OF SERN TX GETTING LIKELIES FOR NOW. SEVERE STORMS
WILL REMAIN POSSIBLE TONIGHT MAINLY OVER THE NWRN PORTION OF THE
AREA WHERE FAVORABLE SHEAR WILL EXIST FOR SHORT-LIVED SUPERCELLS
AHEAD OF THE FRONT...WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO
ACCOUNT.

ON SATURDAY MODELS AGREE ON BRINGING THE FRONT THROUGH THE
FORECAST AREA. GFS REMAINS A LITTLE QUICKER WITH ITS
MOVEMENT...CLEARING THE SERN ZONES JUST AFTER SUNSET WHILE THE
NAM/ECMWF LOOK CLOSER TO MIDNIGHT. REGARDLESS JET DYNAMICS ALOFT
AND SFC FORCING WITH THE FRONT COMBINED WITH DEEP MOISTURE SHOULD
PRODUCE WIDESPREAD SHOWERS AND STORMS THROUGH THE DAY. SPC NOT AS
CONVINCED ON SEVERE WEATHER THREAT WITH THIS SYSTEM...ALTHOUGH IT
CANNOT BE RULED OUT ESPECIALLY IF CLOUD COVER CAN BREAK AND ALLOW
IMPROVED HEATING TO COMMENCE. SOME OVERRUNNING RAINS AND ELEVATED
THUNDER LOOK TO LINGER INTO SUNDAY BEFORE ANOTHER WEAKENING SHORTWAVE
CROSSES THE AREA WITH ANOTHER ROUND OF PRECIP ACCOMPANYING IT. LOW-
LEVEL DRYING STARTS ON MONDAY WITH HIGH PRESSURE MOVING THROUGH
THE PLAINS...FINALLY GIVING US SOME DRYING.

FUN PART OF THE FORECAST COMES NEXT WORK WEEK WITH THE LONGER-
RANGE MODELS DIFFERING QUITE A BIT. GFS IS MUCH WETTER WITH THE
NEXT STORM SYSTEM ALOFT QUICKLY SCOOTING THROUGH THE WRN
CONUS/NWRN MEXICO AND SENDING A SERIES OF WEAK SHORTWAVES OVER THE
AREA...ALONG WITH MORE PLENTIFUL MOISTURE. THE EURO MEANWHILE
HOLDS BACK THE PRIMARY LOW ALOFT OVER BAJA CALIFORNIA...KEEPING A
DRY NRLY FLOW IN PLACE OVER THE FORECAST AREA. HPC DISCUSSIONS
PREFER THIS LINE OF THINKING GIVEN THE CURRENT SYNOPTIC SITUATION
SO HAVE ELECTED TO FOLLOW A DRIER PATTERN FOR THE LATER PART OF
THE FORECAST.

MARINE...
NOT SEEING ANY SEA FOG OVER THE WATERS ATTM...A FAIR IMPROVEMENT
FROM THE THIS TIME YESTERDAY. HOWEVER GIVEN THE LONG-FETCH SERLY
FLOW OVER THE NWRN GULF AND UPPER 60S DEWPOINTS OVER LOWER 60S SST
EXPECT SOME FOG TO DEVELOP LATER THIS EVENING AND LINGER INTO
MORNING. WILL NOT BE ISSUING ANY FOG ADVISORIES FOR NOW...HAVE
JUST MENTIONED PATCHY FOG IN THE CWF. STRONG NRLY FLOW WILL
DEVELOP BEHIND THE FRONT BY SUNRISE SUNDAY...WITH SCA CONDITIONS
LINGERING INTO SUNDAY NIGHT BEFORE RELAXING. LIGHT TO MODERATE
OFFSHORE FLOW WILL THEN PERSIST THROUGH THE REMAINDER OF THE
PERIOD AS HIGH PRESSURE REMAINS PARKED OVER THE GREAT LAKES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  65  74  51  61  44 /  40  70  60  50  40
KBPT  65  73  51  60  43 /  40  70  60  50  40
KAEX  64  73  48  60  41 /  80  70  60  30  40
KLFT  65  75  54  64  44 /  20  70  60  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 3, 4:09 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CST FRI FEB 3 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
409 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP OVER THE AREA THIS
EVENING AND TONIGHT AS AN UPPER-LEVEL DISTURBANCE COMBINES WITH
THE DEEP MOISTURE IN PLACE OVER THE WESTERN GULF STATES. A FEW
STORMS COULD BE SEVERE TONIGHT...ESPECIALLY OVER INTERIOR
SOUTHEAST TEXAS AND POSSIBLY CENTRAL LOUISIANA...AS STRONG WINDS
LINGER IN THE LOWER ATMOSPHERE WHILE ALSO TURNING SOMEWHAT WITH
HEIGHT. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE AGAIN THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND STORMS WILL BE WIDESPREAD ON SATURDAY AS A COLD FRONT
SLOWLY CROSSES THE AREA. SOME STORMS COULD BE STRONG...WITH WIND
GUSTS TO 40 MPH...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AS
EXTENSIVE CLOUD COVER SHOULD LIMIT ATMOSPHERIC INSTABILITY.
PRECIPITATION WILL LINGER THROUGH SUNDAY AS WARM MOIST FLOW OFF
THE GULF PERSISTS IN THE MIDDLE AND UPPER LEVELS OF THE
ATMOSPHERE. DRY WEATHER IS THEN FORECAST BEGINNING TUESDAY AS
DRIER AIR FINALLY FILTERS OVER SOUTHERN LOUISIANA AND SOUTHEAST
TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-041200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
409 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
PATCHY SEA FOG...SOMETIMES DENSE WITH VISIBILITIES BELOW ONE
NAUTICAL MILE...IS EXPECTED TO AGAIN DEVELOP TONIGHT OVER THE
COASTAL WATERS AND POSSIBLY SPREAD OVER THE INLAND LAKES AND BAYS.
THIS FOG WILL PERSIST INTO MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE INTO THE NORTHWEST GULF BY MID-DAY SATURDAY
THEN SLOWLY CROSS THE COASTAL WATERS INTO SATURDAY EVENING. STRONG
NORTHERLY WINDS BEHIND THE FRONT WILL BRING AN END TO THE
PERSISTENT FOG...ALTHOUGH BOATING WILL BE HAZARDOUS TO SMALL CRAFT
WITH ROUGH SEAS ACCOMPANYING THE WINDS. ONCE THE STRONG WINDS
RELAX LATE SUNDAY...LIGHT TO MODERATE OFFSHORE FLOW WILL PERSIST
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.

25

In the hours before

Special weather statement, Feb 4, 1:55 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 AM CST SAT FEB 4 2012

LAZ028-029-040900-
RAPIDES LA-AVOYELLES LA-
155 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 300 AM CST...

AT 152 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF LIBUSE...MOVING EAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ESLER REGIONAL AIRPORT BY 205 AM...
  HOLLOWAY BY 215 AM...
  DEVILLE BY 225 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3147 9216 3141 9214 3135 9207 3135 9202
      3134 9202 3134 9204 3135 9204 3133 9208
      3128 9240 3143 9245 3146 9232 3148 9219

JT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:06 PM CSTAreal Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon12 hr
Feb 3, 9:03 PM CSTSpecial Weather StatementLCHRapides57 min
Feb 3, 9:11 PM CSTSevere Thunderstorm WarningLCHRapides, Vernon64 min
Feb 3, 10:28 PM CSTFlash Flood WarningLCHRapides, Vernon4 hr
Feb 4, 1:20 AM CSTAreal Flood AdvisoryLCHRapides85 min
Feb 4, 2:38 AM CSTMarine Dense Fog AdvisoryLCH9 hr
Feb 4, 7:07 AM CSTSpecial Weather StatementLCHBeauregard, Vernon53 min
Feb 4, 7:51 AM CSTSpecial Weather StatementLCHBeauregard, Vernon54 min
Feb 4, 7:56 AM CSTSpecial Weather StatementLCHCalcasieu64 min
Feb 4, 8:20 AM CSTTornado WarningLCHAllen, Beauregard25 min
Feb 4, 8:39 AM CSTSpecial Weather StatementLCHAllen, Rapides66 min
Feb 4, 8:55 AM CSTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon12 hr
Feb 4, 9:36 AM CSTSpecial Weather StatementLCHAcadia, Evangeline, Jefferson Davis, Saint Landry54 min
Feb 4, 9:47 AM CSTFlash Flood WarningLCHBeauregard, Vernon3 hr
Feb 4, 9:59 AM CSTAreal Flood AdvisoryLCHCalcasieu3 hr
Feb 4, 10:25 AM CSTRiver Flood WarningLCHBeauregard3 days
Feb 4, 10:25 AM CSTRiver Flood WarningLCHAllen5 days
Feb 4, 10:27 AM CSTSpecial Weather StatementLCHAcadia, Avoyelles, Lafayette, Saint Landry63 min
Feb 4, 11:01 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry29 min
Feb 4, 11:25 AM CSTSpecial Marine WarningLCH65 min
Feb 4, 11:34 AM CSTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Evangeline, Saint Landry10 hr
Feb 4, 4:08 PM CSTSmall Craft AdvisoryLCH37 hr
Feb 4, 5:10 AM CSTSpecial Weather StatementLCHTyler65 min
Feb 4, 6:16 AM CSTSpecial Weather StatementLCHJasper, Tyler59 min
Feb 4, 6:28 AM CSTSpecial Weather StatementLCHHardin62 min
Feb 4, 7:15 AM CSTSpecial Weather StatementLCHHardin60 min

Nearby

Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.